Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS New Orleans, LA

January 4, 2007Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jan 4, 2007, 10:39 PM CST for Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 4, 2007, 10:39 PM CST (04:39 UTC)
Expired
Jan 4, 2007, 11:15 PM CST
In force
36 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Pike County, MS, Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 4, 8:47 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 050439
SVRLIX
LAC103-105-117-MSC113-147-050515-
/O.NEW.KLIX.SV.W.0002.070105T0439Z-070105T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 PM CST THU JAN 4 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA
  PIKE COUNTY IN SOUTHERN MISSISSIPPI
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 1115 PM CST

* AT 1036 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 8 MILES NORTH OF MOUNT HERMAN TO FOLSOM...OR
  ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF MCCOMB TO 11
  MILES NORTHWEST OF COVINGTON...AND MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TYLERTOWN...FRANKLINTON AND ENON BY 1045 PM CST
  DEXTER BY 1055 PM CST
  VARNADO AND BOGALUSA BY 1100 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3114 9043 3051 9025 3072 8985 3092 8984
      3120 9007

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 10:17 PM CST, 22 minutes earlier.

Area forecast discussion, Jan 4, 10:17 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1017 PM CST THU JAN 4 2007

.UPDATE...
UPDATED GRIDS AND ZONE FORECAST FOR TORNADO WATCH NUMBER 2 WHICH
IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA UNTIL 4 AM. A
TORNADO CAUSED CASUALTIES EARLIER IN NEW IBERIA LA AND DAMAGE WAS
ALSO REPORTED FROM POSSIBLE TORNADOES NEAR NEW ROADS. RADAR
RECENTLY INDICATED ROTATION AND MESOCYCLONES WITH ISOLATED
THUNDERSTORMS NEAR AND OVER LAKE PONTCHARTRAIN...SO RESIDENTS
SHOULD BE READY TO TAKE QUICK ACTION IF A TORNADO WARNING IS
ISSUED.

THE LEADING EDGE OF THE MODERATE TO HEAVY RAIN AND THUNDERSTORMS
HAS BEEN SLOW TO ADVANCE EAST WHILE THE BACK EDGE OF THE RAIN HAS
ACCELERATED TOWARDS THE ATCHAFALAYA RIVER. IF RADAR TRENDS
CONTINUE...RAIN WILL END AROUND BATON ROUGE BY MIDNIGHT.
CONTINUING THAT TREND AND BLENDING IN MODEL DATA...MOST OF THE
SIGNIFICANT HEAVY RAIN POTENTIAL SHOULD END OVER THE NEW ORLEANS
AREA AND MS COAST BY 4 AM. HAVE SHORTENED THE VALID TIME OF THE
FLASH FLOOD WATCH TO REFLECT THESE TRENDS.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 4 AM CST FRIDAY FOR LAZ038-LAZ039-LAZ040-
     LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-LAZ064-LAZ065-
     LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.

     FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR LAZ034-LAZ035-
     LAZ036-LAZ037-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050-LAZ056-
     LAZ057.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR GMZ550-GMZ555-
     GMZ570-GMZ575.

MS...FLASH FLOOD WATCH UNTIL 4 AM CST FRIDAY FOR MSZ070-MSZ071-MSZ077-
     MSZ080-MSZ081-MSZ082.

     FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR MSZ068-MSZ069.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR GMZ550-GMZ555-
     GMZ570-GMZ575.

&&

22
Hazardous weather outlook, Jan 4, 9:55 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 PM CST THU JAN 4 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-051230-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
955 PM CST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT
.HEAVY RAINFALL AND FLOODING...
A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT UNTIL MIDNIGHT ACROSS
THE BATON ROUGE AREA AND UNTIL 4 AM ACROSS THE REMAINDER OF THE
AREA. ADDITIONAL HEAVY RAINFALL MAY LEAD TO FLASH FLOODING.

.SEVERE THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE PASSAGE OF
THIS SYSTEM. THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE
DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
.RIVER FLOODING...
MANY AREA RIVERS WILL BE ON THE RISE FRIDAY AND SATURDAY. REFER TO
THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS.

A WEAKER STORM SYSTEM WILL MOVE ACROSS THE REGION THIS WEEKEND...
BRINGING ANOTHER ROUND OF RAINFALL. THE INCREASED RUNOFF WILL
CONTRIBUTE TO RIVER FLOODING PROBLEMS AS MANY AREA WATERWAYS WILL
ALREADY BE AT BANKFULL OR ABOVE FLOOD STAGE. PERSONS NEAR RIVERS AND
STREAMS SHOULD TAKE ANY NECESSARY PRECAUTIONS TO REMOVE MOVABLE
PROPERTY FROM FLOOD PRONE AREAS AS AN EXTENSIVE PERIOD OF RIVER
FLOODING MAY OCCUR LATER THIS WEEK INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED AT THIS TIME.

22

In the hours before

Special weather statement, Jan 4, 5:23 PM CST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
523 PM CST THU JAN 4 2007

LAZ047-048-050017-
EAST BATON ROUGE-WEST BATON ROUGE-
523 PM CST THU JAN 4 2007

...A LINE OF STRONG THUNDERSTORMS APPROACHING BATON ROUGE...

A LINE OF STRONG THUNDERSTORMS...MAINLY FROM WEST FELICIANA TO
WEST BATON ROUGE TO IBERVILLE PARISHES...ARE EXPECTED TO PUSH
EAST AT 15 MILES AN HOUR WHILE INDIVIDUAL STORMS WILL RACE
NORTHEAST AT 40 TO 50 MILES AN HOUR. BATON ROUGE...BAKER...
BRUSLY AND OTHER NEIGHBORING CITIES WILL EXPERIENCE GUSTY WINDS UP TO
40 MILES AN HOUR...A PERIOD OF HEAVY RAINFALL AND OCCASIONAL
LIGHTNING STRIKES THROUGH 6 PM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER EVENT.
Local storm report, Jan 4, 5:40 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 PM CST THU JAN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     5 SSE NEW ROADS         30.63N 91.42W
01/04/2007                   POINTE COUPEE      LA   LAW ENFORCEMENT

            WINDOWS WERE BLOWN OUT AND DEBRIS WAS ON A ROADWAY IN THE
            LAKELAND AREA. POSSIBLE TORNADO.

&&

11
Local storm report, Jan 4, 6:10 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE NEW ORLEANS LA
610 PM CST THU JAN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     5 SSE NEW ROADS         30.63N 91.42W
01/04/2007                   POINTE COUPEE      LA   LAW ENFORCEMENT

            WINDOWS WERE BLOWN OUT AND DEBRIS WAS ON A ROADWAY IN THE
            LAKELAND AREA. POSSIBLE TORNADO.

&&

11

CORRECTION TO TIME OF EVENT
Local storm report, Jan 4, 6:25 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 PM CST THU JAN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     4 S NEW ROADS           30.64N 91.45W
01/04/2007                   POINTE COUPEE      LA   EMERGENCY MNGR

            THE ROOFS OF TWO HOUSES IN THE JARREAU AREA WERE RIPPED
            OFF. POSSIBLE TORNADO.

&&

11
Special weather statement, Jan 4, 6:33 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
633 PM CST THU JAN 4 2007

LAZ065-066-050117-
LOWER TERREBONNE-UPPER TERREBONNE-
633 PM CST THU JAN 4 2007

...A CLUSTER OF STRONG THUNDERSTORMS OVER TERREBONNE MARSHES...

A CLUSTER OF STRONG THUNDERSTORMS HAS MOVED ONSHORE ABOUT 25 MILES
SOUTHWEST OF HOUMA. STRONG GUSTY WINDS UP TO 40 MILES AN HOUR...
OCCASIONAL LIGHTNING STRIKES AND HEAVY RAINFALL WILL ACCOMPANY THIS
CLUSTER OF STORMS. A BROAD ROTATION HAS BEEN INDICATED WITH THE
STRONGEST STORM IN THIS CLUSTER. THE CLUSTER OF STORM SHOULD REMAIN
OVER MARSH THROUGH 7 PM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER EVENT.
Special weather statement, Jan 4, 10:26 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1026 PM CST THU JAN 4 2007

LAZ038>040-MSZ070-071-050515-
PIKE-ST TAMMANY-TANGIPAHOA-WALTHALL-WASHINGTON-
1026 PM CST THU JAN 4 2007

...STRONG THUNDERSTORMS AFFECTING THE NORTHSHORE AND SECTIONS OF
SOUTHWEST MISSISSIPPI...

AN LINE OF STRONG THUNDERSTORMS EXTENDING ALONG INTERSTATE 55 FROM
THE MCCOMB MISSISSIPPI AREA TO AROUND PONCHATOULA LOUISIANA AND
THEN ACROSS NORTHERN LAKE PONTCHARTRAIN WILL MOVE QUICKLY ACROSS THE
NORTHSHORE AREA OF LOUISIANA AND PIKE AND WALTHALL COUNTIES THROUGH
1115 PM. THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO 50 MPH...
HEAVY DOWNPOURS OF RAIN AND OCCASIONAL LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER EVENT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 6:39 PM CSTTornado WarningLIXTerrebonne23 min
Jan 4, 6:58 PM CSTTornado WarningLIXLafourche32 min
Jan 4, 9:56 PM CSTSpecial Marine WarningLIX64 min
Jan 4, 10:03 PM CSTSpecial Marine WarningLIX42 min
Jan 4, 11:27 PM CSTSpecial Marine WarningLIX33 min
Jan 5, 12:27 AM CSTSpecial Marine WarningLIX63 min
Jan 5, 1:58 AM CSTSpecial Marine WarningLIX2 hr
Jan 5, 5:56 AM CSTSpecial Marine WarningLIX2 hr
Jan 5, 12:39 AM CSTSevere Thunderstorm WarningLIXHarrison, Jackson36 min
Jan 5, 3:17 AM CSTSevere Thunderstorm WarningLIXHarrison43 min
Jan 5, 3:41 AM CSTSevere Thunderstorm WarningLIXJackson49 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.